[Hyperlipidemia - side-effect of "Atypical" neuroleptics?]
Related Experiment Video
Updated: Aug 30, 2026

Rating L-DOPA-Induced Dyskinesias in the Unilaterally 6-OHDA-Lesioned Rat Model of Parkinson's Disease
Published on: October 4, 2021
1Klinik für Psychiatrie und Psychotherapie - Gerontopsychiatrie, Vivantes Klinikum Hellersdorf, Berlin. t.wetterling@kh-hellersdorf.de
Abstract:
After the introduction of the so-called 'atypical antipsychotics' some reports concerning hyperlipidemia observed in patients treated with these drugs have been published. The studies and case reports available up to now were reviewed. The available data show that hyperlipidemia particularly occurred in patients receiving clozapine, olanzapine and also quetiapine. Predominately elevated serum levels of triglycerides have been reported. The underlying pathomechanism still remains widely unclear. Since hyperlipidemia is an important symptom of the so called 'metabolic syndrome' which is often associated with severe complications like cardial and vascular diseases, more attention should be paid to hyperlipidemia as a potential side effect of antipsychotics.
Related Concept Videos
Lipid-Lowering Drugs: Statins and Miscellaneous Agents
Antipsychotic Drugs: Therapeutic Uses and Side Effects
Despite these side effects, antipsychotics are used therapeutically for various purposes, including managing schizophrenia, preventing nausea and vomiting, curbing...
Antipsychotic Drugs: Typical and Atypical Agents
Drug Therapy
Antianxiety Medications
Parkinson's Disease: Treatment
Parkinson's Disease is primarily a result of the loss of dopaminergic neurons in the substantia nigra pars compacta. The cornerstone of its...
Antiepileptic Drugs: Glutamate Antagonists
